MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Code Available (3191); Insufficient Information (4580)
Date of Event 09/16/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported a catheter placed on (b)(6) 2016 in a (b)(6) male patient had a hole at the connection of the catheter hub resulting in leakage.The catheter was removed and a replacement total parenteral nutrition (tpn) catheter was placed.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report is being submitted retrospectively per fda request.All information for this event was previously submitted from (b)(6)2016-(b)(6)2017.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of the complaint history, device history record, instructions for use, specifications, and a visual inspection were conducted during the investigation.The visual inspection of the returned device confirmed that the catheter tubing and the manifold had separated from each other.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there was one other reported complaint for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures have been previously conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.A review of the complaint history, device history record, instructions for use, specifications, and a visual inspection were conducted during the investigation.The visual inspection of the returned device confirmed that the catheter tubing and the manifold had separated from each other.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there was one other reported complaint for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures have been previously conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
larry pool
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key6053431
Report Number1820334-2016-01180
Device Sequence Number16365878
Product Code FOZ
UDI-Device Identifier00827002079335
UDI-Public(01)00827002079335(17)190106(10)6434836
Combination Product (Y/N)N
Initial Reporter CountrySE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-6.5-90-REDO
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/25/2016
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 MO
Patient SexMale